RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Guidelines for authors
Publishing Ethics

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



CMFD:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


CMFD, 2003, Volume 3, Pages 63–88 (Mi cmfd16)  

Inverse Problems in the Theory of Singular Perturbations

R. Schäfke

University Louis Pasteur

Abstract: First, in joint work with S. Bodine of the University of Puget Sound, Tacoma, Washington, USA, we consider the second-order differential equation $\varepsilon^2y-(1+\varepsilon^2\psi(x,\varepsilon))y$ with a small parameter $\varepsilon$, where $\psi$ is analytic and even with respect to $\varepsilon$. It is well known that it has two formal solutions of the form $y^\pm(x,\varepsilon)=e^{\pm x/\varepsilon}h^\pm(x,\varepsilon)$, where $h^\pm(x,\varepsilon)$ is a formal series in powers of $\varepsilon$ whose coefficients are functions of $x$.
It has been shown that one (resp. both) of these solutions are 1-summable in certain directions if $\psi$ satisfies certain conditions, in particular concerning its $x$-domain. We show that these conditions are essentially necessary for 1-summability of one (resp. both) of the above formal solutions. In the proof, we solve a certain inverse problem: constructing a differential equation corresponding to a certain Stokes phenomenon.
The second part of the paper presents joint work with Augustin Fruchard of the University of La Rochelle, France, concerning inverse problems for the general (analytic) linear equations $\varepsilon^ry'=A(x,\varepsilon)$ in the neighborhood of a nonturning point and for second-order (analytic) equations $\varepsilon y"-2xy'-g(x,\varepsilon)y=0$ exhibiting resonance in the sense of Ackerberg–O'Malley, i.e., satisfying the Matkowsky condition: there exists a nontrivial formal solution $\hat y(x,\varepsilon)=\sum y_n(x)\varepsilon^n$ such that the coefficients have no poles at $x=0$.

Full text: PDF file (357 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences, 2004, 124:6, 5364–5389

Bibliographic databases:

UDC: 517.927.75+517.928.2

Citation: R. Schäfke, “Inverse Problems in the Theory of Singular Perturbations”, Proceedings of the International Conference on Differential and Functional-Differential Equations — Satellite of International Congress of Mathematicians ICM-2002 (Moscow, MAI, 11–17 August, 2002). Part 3, CMFD, 3, MAI, M., 2003, 63–88; Journal of Mathematical Sciences, 124:6 (2004), 5364–5389

Citation in format AMSBIB
\Bibitem{Sch03}
\by R.~Sch\"afke
\paper Inverse Problems in the Theory of Singular Perturbations
\inbook Proceedings of the International Conference on Differential and Functional-Differential Equations --- Satellite of International Congress of Mathematicians ICM-2002 (Moscow, MAI, 11--17 August, 2002). Part~3
\serial CMFD
\yr 2003
\vol 3
\pages 63--88
\publ MAI
\publaddr M.
\mathnet{http://mi.mathnet.ru/cmfd16}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2129145}
\zmath{https://zbmath.org/?q=an:1070.34020}
\transl
\jour Journal of Mathematical Sciences
\yr 2004
\vol 124
\issue 6
\pages 5364--5389
\crossref{https://doi.org/10.1023/B:JOTH.0000047359.05232.f1}


Linking options:
  • http://mi.mathnet.ru/eng/cmfd16
  • http://mi.mathnet.ru/eng/cmfd/v3/p63

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Современная математика. Фундаментальные направления
    Number of views:
    This page:181
    Full text:67
    References:18

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021